• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Citalopram

W

woolboy

New member
Joined
Oct 22, 2008
Messages
1
Hi all,

I have been on Citalopram since February 2008 following a major panic attack episode. I was a regular dope smoker prior to this which waqs ultimately my downfall. My recovery was succesful and i had got to the stage where i felt i had fully recovered but my doctor told me i should continue to take the Citalopram just as a precautionary measure.

In recent months i have been getting episodes where i have felt on edge for a few days and have sometimes felt withdrawn. I researched the side effects of the drug and i seem to be displaying most of them.

I think i no longer need to take this drug as i feel great most of time appart from these short episodes. I think the drug is now having an adverse effect on me.

I would welcome any feedback

Thanks for any help you can give
 
D

Dollit

Guest
Talk to the doctor - you may be experiencing side effects but it may be something else. It's best to be on the safe side especially as this is a peer group forum mostly and none of us are qualified to make a judgement over the web - don't want to make things worse for you! Good luck and let us know how you get on.
 
A

Apotheosis

Guest
In recent months i have been getting episodes where i have felt on edge for a few days and have sometimes felt withdrawn. I researched the side effects of the drug and i seem to be displaying most of them.

I think i no longer need to take this drug as i feel great most of time appart from these short episodes. I think the drug is now having an adverse effect on me.
It could well be the case that this is true. Unfortunately all drugs have side effects, & psychiatric drugs are in a league of their own for having the potential for severe side effects. Also unfortunately; although Doctors & psychiatrists are often very good at prescribing us every drug under the sun; they are not so good at helping us off them, nor do they seem very educated on long term effects of drugs & withdrawal effects. Usually their only reference is a medical drug reference manual, which goes into no detail on withdrawal effect etc. I don't think it's right that Doctors prescribe such things without the expertise to help people withdraw from them. All their training virtually consists of prescribing.

From well over a decade of researching such matters; this is about the best article I have found in giving impartial & comprehensive information to those considering reduction & drug withdrawal. It is neither pro nor anti drugs -

http://www.freedom-center.org/freedom-center-icarus-project-publish-coming-psychiatric-drugs-guide

The article is free to download/view/or print off.

For a more pro active & critical, medically based look at the dangers of psychiatric drugs; there is this site -

http://www.breggin.com/

I accept having to take a low dose of one drug. It is the lesser of two Evils. Due to lack of services, accessible alternatives & a total lack of competent professional help in supported withdrawal, I plod on with taking it. Good luck with getting med free successfully. It is something I would love to be.
 
R

Roger Waldram

Well-known member
Joined
Nov 1, 2008
Messages
901
Location
33540 Caumont, Gironde, FRANCE
Dear Woolboy,
I thought I'd offer some comments to add to what's been said already. I'm a humanistic psychotherapist and have helped several clients come off medication, after discussion with their doctors.
Just as any medication will cause our body to adapt over a period, so we need to give our body the time to adapt to less medication. The general rule seems to be reduce by a tenth for a period of weeks, then another tenth & so on.
A couple of useful books are 'Pychiatric Drugs Explained' by David Healy', (a psychiatrist who covers 'withdrawal symptoms' & 'detoxification' in some depth) and 'Coming Off Psychiatric Drugs' ed. by Peter Lehmann, which is personal stories & advice from those who have 'come off' pretty heavy medication.
This is an excellent site www.comingoff.com (hoped that would create a link, but!).
Good support is essential as are good stress relief techniques. I hope this helps & good luck,
Roger
 
Similar threads

Similar threads

Top